Thunderstorm Wind, Augusta
- When
- July 27, 1:06 PM EST
- Where
- Augusta County, 0.49 mi E of Crimora
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.150, -78.841
A tree was down on a structure off Route 340 in Crimora.
A boundary remained overhead on the 27th of July. Hot and humid conditions led to an unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A boundary remained overhead on the 27th of July. Hot and humid conditions led to an unstable atmosphere. The instability along with the boundary caused a few severe thunderstorms to develop.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 27, 8:46 AM EST, 4 hours 20 minutes earlier.
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 946 AM EDT Wed Jul 27 2016 .SYNOPSIS... A front will remain stationary across the area through Thursday then lift north Thursday night. Low pressure will track across the area Friday. High pressure builds for early next week && .NEAR TERM /THROUGH TONIGHT/... Stalled frontal boundary bisects northern third of the CWA as of 9 AM this morning. This front will drift south to near a line from Petersburg WV to Quantico VA to Solomons MD by mid-afternoon. North of this boundary, winds will become northerly causing dew points to drop. As such, more stable conditions are expected and have trimmed POPs back for this afternoon. Along and south of the boundary, instability will rise this afternoon. Diurnal showers and thunderstorms should develop again across the central Shenandoah Valley to around the Charlottesville area this afternoon. The right-entrance region of an upper-level jet streak may aid in a loosely organized band of thunderstorms passing through this area. Given CAPE values forecast to be 2000+ J/kg and effective bulk shear of 35-40 kts as well as PWATs approaching 2 inches, added a mention of gusty winds and heavy rain for these areas. More isolated showers and thunderstorms are expected further east into the Fredericksburg VA/southern MD area later this afternoon into early evening. With the loss of heating, any convection should wane shortly after sunset. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... 500mb flow becomes W-SW Thursday in response of an approaching shortwave trough across the TN Valley. The frontal boundary will lift northward Thursday and Thursday night and the Mid-Atlantic will be in the warm sector. Scattered showers and thunderstorms are expected across the region Thursday afternoon as energy ahead of the shortwave trough moves into the region. Convection will likely persist into the evening hours and a few strong to severe storms are expected. Guidance has been depicting a sfc low moving near or across the region Thursday night into Friday. Uncertainty is low on timing and location but heavy rainfall is possible in an unstable moist airmass. The trough will pass overhead Friday and showers and thunderstorms will be possible. Subsidence behind the trough will likely lead to dry conditions Friday night. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Multiple sfc waves and impulses aloft are fcst to move through the area during the weekend with the most significant of these Fri afternoon. Showers and t-storms will remain in the fcst through Mon as front remains nearly stationary across the area. By Mon night, most guidance show front pushing far enough south with sufficient dry air as weak high pressure builds in to suppress shower development everywhere with temperatures returning to more seasonable values in the mid to upper 80s. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... Prevailing VFR conditions expected today and tonight. TSRA expected at CHO this afternoon. SHRA/VCTS possible at MRB/IAD/DCA however confidence is low. Coverage will increase Thursday afternoon with SHRA/VCTS expected across the region. Convection will continue Thursday night into Friday and some SHRA/TSRA may produce heavy rainfall resulting in longer sub-vfr conditions overnight Thursday into Friday. Periods of rain during the weekend especially on Sun which may cause some restrictions. Improving weather Mon night on as weak high pressure builds in. && .MARINE... Winds less than 15kts will continue on the waters. Showers and thunderstorms are possible on the waters late this afternoon and early evening, but coverage is expected to be isolated. Scattered showers and thunderstorms expected Thursday afternoon through Friday resulting in the potential for gusty winds through the period. SMW may be required in showers and thunderstorms. Winds generally 10 kt or less outside of thunderstorms, but winds and waves higher near thunderstorms. && .CLIMATE... Record high minimums were either tied or broken at DCA and IAD airports. New record high minimum of 80F degs set at DCA yesterday breaking the old record of 79F set in 1987. Record high minimum of 76F degs set at IAD yesterday tying the previous record of set in 2005. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...LFR NEAR TERM...HAS/DFH SHORT TERM...HAS LONG TERM...LFR AVIATION...HAS/LFR MARINE...HAS/LFR CLIMATE...HAS/LFR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 153 PM EDT WED JUL 27 2016 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-281800- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 153 PM EDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY AND MAY BRING PERIODS OF HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING. IN ADDITION...THUNDERSTORMS MAY BE CAPABLE OF DAMAGING WIND GUSTS THURSDAY AFTERNOON AND EVENING MAINLY NEAR AND SOUTH OF THE DC/BALTIMORE METRO AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-281800- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 153 PM EDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS THIS AFTERNOON MAY BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY AND MAY BRING PERIODS OF HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING. IN ADDITION...THUNDERSTORMS MAY BE CAPABLE OF DAMAGING WIND GUSTS THURSDAY AFTERNOON AND EVENING MAINLY OVER THE CENTRAL SHENANDOAH VALLEY AND VIRGINIA PIEDMONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1031 AM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND DMG 3 SE GLENORA 38.06N 77.75W
07/26/2016 SPOTSYLVANIA VA PUBLIC
SEVERAL LARGE TREES DOWN ALONG BREAKNOCK ROAD
&&
EVENT NUMBER LWX1604582
MSEThe Sterling radar (KLWX), 149 km away, was scanning. The volume nearest the first event began at 18:06 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was down on a structure off Route 340 in Crimora.
Trees were down on power lines near Crimora.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2016Every state in 2016This day in weather historyWarnings in Virginia, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 646469, 646470.